Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 102, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Oct 7, 2020, 1:36 PM EDT for Oswego County, New York. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2020, 1:36 PM EDT (17:36 UTC)
- Expired
- Oct 7, 2020, 2:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Oswego County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 1:39 PM EDT | TSTM WND DMG | 1 Sse Mexico, NY | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WUUS51 KBUF 071736
SVRBUF
NYC075-071830-
/O.NEW.KBUF.SV.W.0102.201007T1736Z-201007T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
136 PM EDT Wed Oct 7 2020
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Southern Oswego County in central New York...
* Until 230 PM EDT..
* At 135 PM EDT, a severe thunderstorm was located over Battle Island
State Park, or near Fulton, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fulton, Central Square, Mexico Point State Park, Battle Island
State Park, Hastings, Volney, Constantia, West Monroe, Palermo and
New Haven.
This includes Interstate 81 between exits 32 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4316 7588 4320 7608 4323 7610 4324 7616
4327 7620 4324 7621 4322 7619 4320 7621
4324 7627 4322 7626 4321 7626 4320 7628
4323 7631 4323 7642 4334 7660 4355 7622
4338 7586 4333 7589 4332 7586
TIME...MOT...LOC 1735Z 309DEG 34KT 4337 7640
HAIL...1.00IN
WIND...60MPH
$$
ReynoldsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:42 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Oct 7, 10:42 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1042 AM EDT Wed Oct 7 2020
.SYNOPSIS...
A deep storm system passing across eastern Canada will generate
strong winds and widespread showers and some gusty thunderstorms
across our region into this afternoon. Strong winds are expected
even outside of the thunderstorms with some areas experiencing wind
gusts over 45 mph. A large area of high pressure over the Upper
Great Lakes tonight and Thursday will then track across our area on
Friday. After one chilly day on Thursday...temperatures will soar
into the 70s to start the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Widespread rain ahead of cold front has limited mixing on land thus
far. Given strong winds aloft though, once rain starts to diminish,
think there is still opportunity for gusts of 40-50 mph to develop
over much of the area midday into the afternoon.
Other concern is line of showers and storms developing over Ontario
to the north of Toronto and Lake Ontario. HRRR indicates this
convection swings across North Country early this afternoon after
widespread rain ends. Main hazard is damaging wind gusts as we'll
still have up to 50-50 kts up to 10kft to mix down. Otherwise, winds
on the waters are high with gusts toward 40 kts at Port Colborne
Ontario and over central Lake Ontario. Strongest winds on water
eventually shift to southeast portion of Lake Ontario this afternoon
where the Lakeshore Flood Warning remains on track.
Cold advection tonight will allow for some nuisance lake rain
showers southeast of both lakes while winds diminish.
High pressure over Upper Great Lakes Thursday will gradually gain
control of our weather...but some lingering lake clouds and showers
will persist southeast of the lakes. For tonight into Thursday,
Canadian NH guidance accepted.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
High pressure centered over West Virginia at the start of this period
will continue to weaken any lake response Thursday night into Friday
morning. This will provide a dry period of weather through about
late Saturday morning before the next cold front approaches from
the northwest on Saturday afternoon. As the high pressure tracks
east toward the coast and a sfc low tracks east between the Georgian
Bay and James Bay, an increasing pressure gradient will set up,
causing increasing winds through the night on Friday into Saturday.
As the front approaches and crosses the region on Saturday, showers
will overspread the area during the afternoon and continue into the
evening. Showers will push out of the area through the night
Saturday night.
Temperatures on Friday will be in the mid 50s to mid 60s form the
higher terrain to the lower elevations respectively. Ahead of the
front on Saturday, warm air advection will push temperatures into
the low and mid 70s with a few of the typical warmer spots
nearing 80 for daytime highs.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Still plenty of uncertainty with guidance from Sunday afternoon
through the rest of the period. Guidance still split on timing and
impact from the remnants of Delta. The Canadian is in some better
agreement with the GFS with a weaker area of low pressure ahead of
the approaching trough from the Central U.S. The ECMWF is starting
to trend this way, but timing is still well off with the remnants of
Delta and the approaching trough. With this in mind, have chance
POPs for most of the long term.
Temperatures near average for Sunday, with some warming to above
average for Monday. Guidance is split for Tuesday as the timing of
the trough/front will be the driving factor for temps.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Rain with a few low-end MVFR cigs tapers off from western NY to
north central NY through midday. Partial clearing with scattered
showers and thunderstorms are then expected this afternoon, with
greatest chances for thunderstorms east of Rochester toward North
Country, including KART.
Strong sfc winds with gusts to 40 kts possible late this morning to
mid afternoon over much of the area. Best chances will be across
Niagara Frontier and in the North Country...mainly between 15 and
20z.
Clearing in the wake of a cold front this afternoon and evening for
many areas...although deepening cold air will allow for nominal lake
response tonight with MVFR to VFR lake clouds and scattered rain
showers. Winds will drop off considerably through the night.
Outlook...
Thursday...VFR/MVFR with a chance of showers.
Friday through Sunday...VFR. Breezy conditions with gusts to 30 kts
possible on Saturday.
&&
.MARINE...
A deepening sub 995 mb low over the Ottawa valley this morning will
plunge its associated cold front across the Lower Great Lakes this
afternoon. Winds have strengthened to gale force on both Lakes Erie
and Ontario. Gale warnings remain in effect throughout the Lower
Great Lakes as a result...with high end small craft advisories in
effect for the Buffalo Harbor and the length of the IAG river.
As the strong storm system exits to the Canadian maritimes tonight
and Thursday...a large area of high pressure will build across the
Upper Great Lakes. This will gradually allow winds to subside
throughout the region. Small craft advisory conditions this evening
for all of the nearshore waters will then drop off from west to east
by daybreak Thursday.
Moderate to occasionally fresh westerlies will then be in place
ahead of the aforementioned high pressure system...so this should
keep choppy conditions in place across the bulk of Lake Ontario.
&&
.TIDES/COASTAL FLOODING...
Westerly winds will increase to 35 to 40 knots on the eastern half
of Lake Ontario into this afternoon. This will result in significant
wave action on the east end of the lake, particularly in the
nearshore waters of Oswego and Cayuga counties. While the lake level
has dropped considerably over the past several months, the
significant wave action will result in some lake shore flooding this
afternoon and early evening for both counties...so a Lakeshore Flood
Warning is in effect for these counties.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Wind Advisory until 5 PM EDT this afternoon for NYZ001-002-
010>012-019-020-085.
Wind Advisory until 8 PM EDT this evening for NYZ003>008-013-
014-021.
Lakeshore Flood Warning from 2 PM this afternoon to 8 PM EDT
this evening for NYZ005-006.
MARINE...Gale Warning until 5 PM EDT this afternoon for LEZ040-041.
Small Craft Advisory until 5 PM EDT this afternoon for
LEZ020.
Small Craft Advisory until 11 PM EDT this evening for
LOZ030.
Gale Warning until 11 PM EDT this evening for LOZ043>045-
063>065.
Gale Warning until 8 PM EDT this evening for LOZ042-062.
Small Craft Advisory until 6 PM EDT this evening for
SLZ022-024.
&&
SYNOPSIS...JLA/RSH
NEAR TERM...JLA/RSH
SHORT TERM...SW
LONG TERM...SW
AVIATION...JLA/RSH
MARINE...JLA/RSH
TIDES/COASTAL FLOODING...JLA/RSHHazardous weather outlook, Oct 7, 5:27 AM EDT, 8 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 527 AM EDT Wed Oct 7 2020 NYZ003-004-007-008-013-014-021-080930- Monroe-Wayne-Jefferson-Lewis-Livingston-Ontario-Allegany- 527 AM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. In addition, isolated stronger thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-002-010>012-019-020-085-080930- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Southern Erie- 527 AM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ005-006-080930- Northern Cayuga-Oswego- 527 AM EDT Wed Oct 7 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... ...LAKESHORE FLOOD WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Lakeshore Flood Warning. In addition, isolated stronger thunderstorms are possible today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-080930- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 527 AM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-080930- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 527 AM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-080930- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 527 AM EDT Wed Oct 7 2020 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-080930- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 527 AM EDT Wed Oct 7 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Oct 7, 11:52 AM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1152 AM EDT Wed Oct 7 2020
NYZ007-008-071630-
Jefferson-Lewis-
1152 AM EDT Wed Oct 7 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON AND NORTH
CENTRAL LEWIS COUNTIES...
At 1151 AM EDT, strong thunderstorms were clustered over Cedar Point
State Park, or 20 miles northwest of Watertown, moving east at 40
mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Watertown, Fort Drum, Carthage, West Carthage, Clayton, Dexter, Glen
Park, Herrings, Redwood, Kring Point State Park, Wellesley Island
State Park, Cedar Point State Park, Black River, Philadelphia,
Brownville, Alexandria Bay, Theresa, Cape Vincent, Antwerp and
Chaumont.
This includes Interstate 81 between exits 45 and 51.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4440 7583 4439 7584 4417 7535 4390 7541
4400 7635 4402 7636 4405 7642 4409 7642
4421 7625 4422 7619 4434 7604 4434 7597
4440 7586
TIME...MOT...LOC 1551Z 256DEG 36KT 4422 7616
ReynoldsSpecial weather statement, Oct 7, 12:31 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1231 PM EDT Wed Oct 7 2020
NYZ001-002-071700-
Orleans-Niagara-
1231 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORM WILL AFFECT NIAGARA AND ORLEANS
COUNTIES...
At 1231 PM EDT, a line of strong thunderstorm was located near Fort
Niagara State Park, or 17 miles north of Niagara Falls, moving east
at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lockport, Medina, Albion, Newfane, Middleport, Holley, Waterport,
Lakeside Beach State Park, Point Breeze, Kent, Ridgeway, Shelby,
Clarendon, Gaines, Wilson, Lyndonville, Barker, Cambria Center,
Olcott and Pendleton Center.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4340 7864 4342 7840 4342 7818 4320 7801
4308 7879 4330 7909
TIME...MOT...LOC 1631Z 287DEG 34KT 4334 7897
ReynoldsSpecial weather statement, Oct 7, 12:44 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1244 PM EDT Wed Oct 7 2020
NYZ006>008-071745-
Jefferson-Oswego-Lewis-
1244 PM EDT Wed Oct 7 2020
...A line OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON...LEWIS AND
NORTHEASTERN OSWEGO COUNTIES...
At 1243 PM EDT, a line of strong thunderstorms is moving east at 55
mph.
Winds in excess of 40 mph are possible with this line of storms.
Locations impacted include...
Watertown, Fort Drum, Sandy Island Beach State Park, Stony Point,
Carthage, Lowville, West Carthage, Adams, Dexter, Redfield, Glen
Park, Herrings, Highmarket, Adams Center, Southwick Beach State Park,
Henderson Harbor, Barnes Corners, Whetstone Gulf State Park, Denmark
and New Bremen.
This includes Interstate 81 between exits 37 and 48.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4343 7552 4366 7626 4378 7629 4383 7636
4387 7635 4384 7644 4385 7647 4430 7563
4410 7517 4361 7511
TIME...MOT...LOC 1643Z 269DEG 49KT 4421 7545
ReynoldsSpecial weather statement, Oct 7, 12:55 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1255 PM EDT Wed Oct 7 2020
NYZ002>004-011-071730-
Orleans-Wayne-Genesee-Monroe-
1255 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMs WILL AFFECT NORTHWESTERN
WAYNE...EASTERN ORLEANS...MONROE AND NORTHEASTERN GENESEE COUNTIES...
At 1254 PM EDT, a line of strong thunderstorms was located near
Hamlin Beach State Park, moving southeast at 45 mph.
Winds in excess of 40 mph are possible with this line of storms.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Hilton, Webster, Fairport, Brighton, Hamlin Beach State Park,
Gates-North Gates, Ontario, Henrietta, Penfield, Williamson, Marion,
Spencerport, Scottsville and Churchville.
This includes the following highways...
Interstate 390 near exit 12.
Interstate 90 near exit 46.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4336 7820 4341 7792 4339 7775 4328 7754
4332 7738 4333 7709 4314 7687 4299 7790
TIME...MOT...LOC 1654Z 301DEG 37KT 4329 7794
ReynoldsSpecial weather statement, Oct 7, 1:26 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
126 PM EDT Wed Oct 7 2020
NYZ004>006-008-071800-
Oswego-Lewis-Wayne-Northern Cayuga-
126 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WAYNE...SOUTH
CENTRAL LEWIS...CAYUGA AND OSWEGO COUNTIES...
At 125 PM EDT, a line of strong thunderstorms were clustered near
Oswego, moving east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Oswego, Fulton, Sandy Island Beach State Park, Fair Haven Beach State
Park, Pulaski, Central Square, Weedsport, Redfield, Cato, Selkirk
Shores State Park, Chimney Bluffs State Park, Mexico Point State
Park, Nine Mile Point, Battle Island State Park, Hastings, Scriba,
Volney, Richland, Constantia and West Monroe.
This includes the following highways...
Interstate 90 near exit 40.
Interstate 81 between exits 32 and 36.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of strong
storms, and may cause localized flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
strong storms. Lightning can strike 10 miles away from a
thunderstorm. Seek a safe shelter inside a building or vehicle.
This line of strong storms may intensify, so be certain to monitor
local radio stations and available television stations for
additional information and possible warnings from the National
Weather Service.
LAT...LON 4348 7581 4333 7589 4315 7588 4327 7620
4320 7621 4324 7626 4324 7627 4323 7626
4320 7627 4323 7648 4303 7650 4302 7674
4326 7706 4339 7673 4356 7645 4356 7628
4370 7626 4372 7622 4368 7620 4343 7552
TIME...MOT...LOC 1725Z 290DEG 41KT 4347 7645
ReynoldsSpecial weather statement, Oct 7, 1:33 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
133 PM EDT Wed Oct 7 2020
NYZ001>004-010>014-071830-
Ontario-Livingston-Wyoming-Orleans-Wayne-Genesee-Niagara-Monroe-
Northern Erie-
133 PM EDT Wed Oct 7 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...NORTHEASTERN
WYOMING...NORTHEASTERN ERIE...NORTHERN LIVINGSTON...EASTERN
NIAGARA...SOUTHEASTERN ORLEANS...MONROE...GENESEE AND NORTHERN
ONTARIO COUNTIES...
At 132 PM EDT, a line of strong thunderstorms were clustered near
Webster, moving southeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Batavia, Canandaigua, Geneseo,
East Rochester, Webster, Fairport, Brighton, Gates-North Gates,
Darien Lakes State Park, Ontario, Henrietta, Penfield, Newark,
Williamson, Marion and Le Roy.
This includes the following highways...
Interstate 390 between exits 8 and 12.
Interstate 90 between exits 48A and 42.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this line of storms, and
may cause localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with this line of
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
This line of storms may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4311 7857 4329 7706 4303 7671 4301 7696
4291 7697 4270 7822
TIME...MOT...LOC 1732Z 309DEG 34KT 4315 7736
ReynoldsThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:27 PM EDT | Small Craft Advisory | BUF | 21 hr | |
| Oct 7, 11:25 AM EDT | Special Marine Warning | BUF | 21 min | |
| Oct 7, 11:52 AM EDT | Special Weather Statement | BUF | Jefferson | 38 min |
| Oct 7, 12:28 PM EDT | Special Marine Warning | BUF | 22 min | |
| Oct 7, 12:31 PM EDT | Special Weather Statement | BUF | Niagara, Orleans | 29 min |
| Oct 7, 12:39 PM EDT | Special Marine Warning | BUF | 51 min | |
| Oct 7, 12:44 PM EDT | Special Weather Statement | BUF | Jefferson, Lewis | 61 min |
| Oct 7, 12:54 PM EDT | Special Marine Warning | BUF | 50 min | |
| Oct 7, 12:55 PM EDT | Special Weather Statement | BUF | Monroe, Wayne | 35 min |
| Oct 7, 1:02 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 28 min |
| Oct 7, 1:26 PM EDT | Special Weather Statement | BUF | Oswego | 34 min |
| Oct 7, 1:33 PM EDT | Special Weather Statement | BUF | Genesee, Ontario, Wayne | 57 min |
| Oct 7, 2:24 PM EDT | Special Weather Statement | BUF | Erie, Wyoming | 51 min |
| Oct 7, 2:34 PM EDT | Small Craft Advisory | BUF | 11 hr | |
| Oct 7, 2:41 PM EDT | Special Weather Statement | BUF | Livingston, Ontario | 64 min |
| Oct 7, 4:12 PM EDT | Special Weather Statement | BUF | Livingston | 33 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.